Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 10, 2014, 2:53 PM EDT for City of Chesapeake, City of Norfolk, City of Virginia Beach, Virginia. It was in force for 52 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2014, 2:53 PM EDT (18:53 UTC)
- Expired
- Jul 10, 2014, 3:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Chesapeake, VA, City of Norfolk, VA, City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:02 PM EDT | HAIL 1 | 1 E Essex Meadows, VA | PEA TO QUARTER HAIL REPORTED AT GREENBRIER PKWY AND VOLVO PKWY |
| Jul 10, 3:05 PM EDT | HAIL 1.5 | Bayberry Place, VA | QUARTER TO HALF DOLLAR SIZE HAIL. |
| Jul 10, 3:05 PM EDT | HAIL 1.75 | New Light, VA | GOLF BALL HAIL IN VA BEACH AT INDIAN RIVER RD AND CENTERVILLE TURNPIKE |
| Jul 10, 3:14 PM EDT | HAIL 1 | Kempsville, VA | QUARTER SIZE HAIL IN THE KEMPSVILLE LAKES AREA. |
| Jul 10, 3:15 PM EDT | HAIL 1.75 | New Light, VA | REPORTED AT REGENT UNIVERSITY |
| Jul 10, 3:20 PM EDT | TSTM WND DMG | Nimmo, VA | SEVERAL TREES DOWN. |
| Jul 10, 3:25 PM EDT | TSTM WND DMG | Gunn Hall Manor, VA | TREES DOWN AROUND UPTON ESTATES AND PINEHURST ESTATES OFF DAM NECK RD. ONE TREE FELL ONTO A CAR. |
| Jul 10, 3:34 PM EDT | TSTM WND DMG | Lake View, VA | *** 10 INJ *** WIND DAMAGE TO TREES AND STRUCTURES NEAR 17TH ST AND ATLANTIC AVE IN VIRGINIA BEACH |
| Jul 10, 3:34 PM EDT | TSTM WND DMG | Lake View, VA | WIND BLEW OFF A CHURCH STEEPLE AND DAMAGED THE ROOF OF A CHARCH ON MEDITERRANEAN DR. |
| Jul 10, 3:34 PM EDT | TSTM WND DMG | Lake View, VA | WIND BLEW OFF A CHURCH STEEPLE AND DAMAGED THE ROOF OF A CHURCH ON MEDITERRANEAN DR. |
| Jul 10, 3:34 PM EDT | TSTM WND DMG | Lake View, VA | WIND DAMAGE TO TREES AND STRUCTURES NEAR 17TH ST AND ATLANTIC AVE IN VIRGINIA BEACH |
| Jul 10, 3:35 PM EDT | TORNADO | Lake View, VA | *** 10 INJ *** DAMAGE TO TREES AND STRUCTURES BETWEEN 16TH AND 17TH ST FROM EAST OR ARCTIC AVE TO THE OCEAN. |
| Jul 10, 3:45 PM EDT | TSTM WND DMG | Linkhorn Park, VA | NUMEROUS TREES DOWN...SEVERAL TREES ON HOMES AND CARS. WINDS ESTIMATED 65 TO 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
997
WUUS51 KAKQ 101853
SVRAKQ
VAC550-710-810-101945-
/O.NEW.KAKQ.SV.W.0101.140710T1853Z-140710T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
253 PM EDT THU JUL 10 2014
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA...
CITY OF NORFOLK IN SOUTHEAST VIRGINIA...
CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA...
* UNTIL 345 PM EDT
* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORFOLK NAS TO NORFOLK STATE
UNIVERSITY TO GREAT BRIDGE...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VIRGINIA WESLEYAN COLLEGE...KEMPSVILLE...NORFOLK INTERNATIONAL ARPT
AND FENTRESS AROUND 300 PM EDT.
PRINCESS ANNE AND LYNNHAVEN AROUND 305 PM EDT.
VIRGINIA BEACH AND BACK BAY AROUND 310 PM EDT.
CAPE HENRY AROUND 315 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MOUNT
PLEASANT...GALLUPS CORNER...PRINCESS ANNE PLAZA...OCEANA NAS...LONDON
BRIDGE...BAYSIDE...SIGMA...RUDEE HEIGHTS...PUNGO AND OCEANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3660 7588 3661 7594 3663 7598 3662 7597
3667 7637 3681 7629 3689 7634 3689 7633
3692 7636 3696 7634 3697 7626 3692 7610
3694 7604 3694 7599 3692 7597 3691 7598
3678 7595
TIME...MOT...LOC 1853Z 270DEG 40KT 3692 7630 3681 7622
3668 7627
WIND...HAIL 60MPH 1.00IN
$$
GINGRICH1 follow-up statement
256
WWUS51 KAKQ 101928
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EDT THU JUL 10 2014
VAC550-710-810-101945-
/O.CON.KAKQ.SV.W.0101.000000T0000Z-140710T1945Z/
CITY OF NORFOLK VA-CITY OF CHESAPEAKE VA-CITY OF VIRGINIA BEACH VA-
328 PM EDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CITY OF
VIRGINIA BEACH...NORTHEASTERN CITY OF CHESAPEAKE AND CITY OF NORFOLK
COUNTIES UNTIL 345 PM EDT...
AT 326 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORFOLK
INTERNATIONAL ARPT TO LYNNHAVEN TO BACK BAY...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CAPE HENRY AND VIRGINIA BEACH AROUND 335 PM EDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE SIGMA...
SANDBRIDGE BEACH...RUDEE HEIGHTS...NORTH VIRGINIA BEACH AND DAM NECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3660 7588 3661 7594 3663 7598 3662 7597
3667 7637 3681 7629 3689 7634 3689 7633
3692 7636 3696 7634 3697 7626 3692 7610
3694 7604 3694 7599 3692 7597 3691 7598
3678 7595
TIME...MOT...LOC 1928Z 270DEG 40KT 3691 7611 3680 7603
3667 7608
WIND...HAIL 60MPH 1.00IN
$$
GINGRICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:38 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 10, 1:38 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 138 PM EDT THU JUL 10 2014 .SYNOPSIS... A FRONTAL BOUNDARY STALLS OVER THE REGION TODAY THROUGH FRIDAY. A WEAK AREA OF LOW PRESSURE MOVES NORTHEAST ALONG THIS BOUNDARY TONIGHT THEN PUSHES OFFSHORE FRIDAY. HIGH PRESSURE BUILDS SOUTH ACROSS THE MID ATLANTIC REGION THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... UPDATED TO ADD SEVERE TSTM WATCH FOR SE VA/NE NC. PREVIOUS DISCUSSION... LATEST ANALYSIS SHOWING FRONTAL BOUNDARY STALLED OVER WRN PORTIONS OF THE CWA WITH AN AREA OF SHOWERS/EMBEDDED TSTMS DEVELOPING ALONG THE FRONT ACRS MECKLENBURG/LUNENBURG AS OF 11 AM. VERY MOIST AIRMASS IN PLACE ACRS THE REGION WITH PWAT VALUE OVER 2" ON 12Z WAL SOUNDING (AND 1.75-2" AT GSO). 12Z NAM BRINGS PRECIP FARTHER NORTH THAN PREVIOUS RUNS AND IT MAY BE ONTO SOMETHING AS IT IS VERIFYING WELL THUS FAR. HAVE THUS INCREASED POPS TO 70% OVER MUCH OF CENTRAL VA AS FAR N AS METRO RICHMOND THIS AFTN (WELCOME RAINFALL HERE). SATELLITE TRENDS SUGGEST LITTLE CLEARING THIS AFTN...WITH THE POSSIBLE EXCEPTION OF FAR SE VA/NE NC WHERE A BRIEF PERIOD OF PARTIAL CLEARING MAY OVERSPREAD THE REGION OVER THE NEXT FEW HRS BEFORE TSTMS REDEVELOP. MAIN CONCERN TODAY WILL BE FOR HEAVY RAIN AND POSSIBLE FLASH FLOODING HOWEVER SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE IN FAR SE VA/NE NC WHERE INSTABILITY IS A LITTLE HIGHER AND DUE TO DEEP LAYER SHEAR 0-6 KM OF 30-35 KT. MAINLY A STRONG WIND THREAT BUT AN ISOLATED VERY BRIEF WEAK TORNADO NOT OUT OF THE QUESTION GIVEN THE LOW LEVEL BOUNDARY. IR SATELLITE SHOWS DEEP MOISTURE PLUME FROM THE SW AND UPPER JET IS IN A FAVORABLE POSITION (RRQ FORCING) TO SUPPORT LIKELY POPS MOST AREAS THIS AFTN AND TONIGHT. IN ADDITION..SHOULD SEE TRAINING OF STORMS DUE TO LOW LEVEL SW JET BEING NEARLY PARALLEL AND SIMILAR IN MAGNITUDE TO THE FLOW ALOFT (LOW MBE VALUES). MUCH OF HAMPTON ROADS AND NE NC RECEIVED 2" OR MORE OF RAINFALL OVER THE PAST 24 HRS AND MAY NEED TO CONSIDER A FLASH FLOOD WATCH THIS AFTN THROUGH FRI MORNING IN THESE AREAS BUT CONFIDENCE TOO LOW IN PLACEMENT OF HEAVIEST PRECIP (ESPECIALLY GIVEN THE LATEST NAM KEEPING HEAVIER AMTS FARTHER INLAND/NW). WILL CONTINUE MENTION OF LCLLY HEAVY RAINFALL THREAT IN HWO (AND SEVERE THREAT OVER FAR SE VA/NE NC). LOWERED MAX TEMPS A FEW DEGREES WITH HIGHS MAINLY IN THE LOWER-MID 80S. S/W ENERGY TRACKS NE ALONG THE BNDRY TONIGHT. THIS WILL NOT ONLY ENHANCE CONVECTION CHCS OVERNIGHT BUT SHOULD KEEP THE THREAT OF PCPN GOING THROUGH THE NIGHT...PARTICULARLY ACRS SE VA/NE NC. POPS WOULD LIKELY HAVE TO BE RAISED FURTHER WEST IF NAM VERIFIES. LOWS M60S FAR NW TO LWR-MID 70S SE. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... SYSTEM LINGERS ALONG COASTAL AREAS FRIDAY MORNING BEFORE SLOWLY EXITING OFF THE COAST DURING THE AFTN. DATA SHOWS PLENTY OF MSTR ARND ALONG WITH SOME INSTABILITY TO INCLUDE CHC POPS THROUGH THE DAY WITH THE HIGHEST POPS SERN AREAS. HIGHS GNRLY IN THE M80S. SCT EVENING POPS FRI NIGHT...OTW BCMG PT CLDY. LOWS 65-70 F. MODELS INDICATING THE FRONT WASHES OUT / DISSIPATES ACROSS THE AREA SAT. KEPT A 20-30% POP OVER THE FAR NW AND IN SE VA/NE NC. PARTLY SUNNY WITH HIGHS IN THE M-U80S. QPF NXT 72 HRS AVGG 2/3RDS TO 1 IN ACROSS NWRN AREAS...1 TO 1.5 IN ACROSS CNTRL AREAS...1.5 TO 2.5 ACROSS SERN VA/NE NC. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AMPLIFIED UPPER FLOW OVER THE HIGHER LATITUDES WILL PUSH ANOTHER ANOMALOUS TROUGH INTO THE NERN CONUS EARLY NEXT WEEK. THE RESULT WILL BE BELOW NORMAL TEMPS AND WET CONDITIONS FROM THE UPPER MIDWEST TO THE OH VALLEY. HOWEVER...THE LOCAL AREA REMAINS SEASONABLY WARM AS MUCH OF THE COOLER AIR WILL BE LOCKED WEST OF THE CNTRL APPALACHIANS. FOR THE LATTER HALF OF THE WEEKEND...ONGOING RETURN FLOW ON THE BACKSIDE OF HIGH PRESSURE ANCHORED OVER THE WRN ATLANTIC WILL RESULT IN SLIGHTLY WARMER TEMPS AND DEWPOINTS SUN COMPARED TO SAT. THICKNESSES YIELD TEMPS RIGHT AROUND 90 DEGS. A COLD FRONT WILL PUSH INTO THE GREAT LAKES REGION SUN WITH SFC TROUGHING DEVELOPING OVER THE LOCAL AREA. THETA-E ADVECTION AND A MOIST BL WILL RESULT IN MLCAPE VALUES ~1500 J/KG. MODEL DERIVED PRECIP WATERS RANGE FROM 1.75 TO 2 INCHES. WHILE MOISTURE/INSTABILITY LOOK FAVORABLE...BEST DYNAMICS/FORCING REMAINS WELL WEST OF THE AREA WITH THE BETTER HEIGHT FALLS AND STRONGER WINDS ALOFT. SHEAR IS ALSO UNIMPRESSIVE AND SOUNDINGS DEPICT SUBSIDENCE/WARM AIR ALOFT. WILL CARRY CHANCE POPS IN THE NW...TAPERING OFF TO SILENT IN THE SE. BETTER COVERAGE EXPECTED MON AS HEIGHT FALLS AND INCREASING WINDS ALOFT PROVIDE BETTER FORCING FOR ASCENT AND COOLER MID-LEVEL TEMPS. COLD FRONT IS EXPECTED TO REACH THE CNTRL APPALACHIANS LATE MON...SHARPENING THE THERMAL TROUGH OVER THE LOCAL AREA. WARMER TEMPS AND DEWPOINTS WILL PUSH MLCAPE VALUES HIGHER...BUT SHEAR REMAINS MARGINAL (AOB 20 KT). THE RESULT WILL BE SCT AFTERNOON SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE REGION. COLD FRONT DROPS INTO THE REGION TUES-TUES NIGHT. EXACT TIMING OF THE FRONT WILL IMPACT SENSIBLE WEATHER OVER THE LOCAL AREA. WILL TREND TOWARD A BLEND BTWN THE MEDIUM RANGE GUIDANCE...KEEPING THE BEST POPS ALONG THE COAST TUES. BASED ON THE AIRMASS...WILL ALSO CARRY SLIGHT CHANCE POPS MON NIGHT-TUES MORNING AS THE FRONT CROSS THE REGION. UPPER LOW BEGINS TO EJECT FROM THE GREAT LAKES REGION TUES INTO SE CANADA...SLOWING THE FRONT AS IT PUSHES OFFSHORE TUES NIGHT-WEDS MORNING. CONFIDENCE IS NOT HIGH ATTM...BUT WILL HANG ON TO SLIGHT CHANCE POPS ALONG THE COAST WEDS BASED ON THE FRONT LIKELY STALLING OFFSHORE. TEMPS WILL REMAIN AROUND SEASONABLE NORMS...WARMING INTO THE UPPER 80S-LOW 90S THRU THE PERIOD. ANTICIPATE TUES TO BE THE WARMEST IN ADVANCE OF THE FRONT...WITH HIGHS GENERALLY IN THE LOW 90S. OVERNIGHT LOWS WILL GENERALLY BE IN THE UPPER 60S-LOW 70S...WITH MID 70S NEAR THE COAST. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... TSTMS CONTINUE TO DEVELOP ALONG THE ALBEMARLE SOUND. THIS IS ALONG THE OUTFLOW FROM THE EARLIER CONVECTION. LOOKING AT THE HRRR THINK THESE WILL FINALLY END BY AROUND 14Z. WILL HAVE A TEMPO GROUP AT KECG AS THESE TSTMS COULD MOVE ACROSS THERE AT TIMES. UPPER TROF CONTINUES ACROSS THE AREA TODAY. THERE WILL BE SEVERAL BOUNDARIES ACROSS THE AREA WHICH COULD FOCUS CONVECTION THIS AFTERNOON INTO TONIGHT. ALL MODELS AGREE ON CONVECTION DEVELOPING JUST NOT SURE WHETHER TO THE WEST MOSTLY RECEIVES IT OR BACK ACROSS THE SOUTHEAST. MOST HI RES MODELS ARE LEANING TOWARD SE VA AND NE NC SO WILL PUT A TEMPO GROUP IN THAT AREA THIS AFTERNOON. HOWEVER THINK MOST AREAS WILL GO TO MVFR OR EVEN IFR IN TSTMS SOMETIME THIS AFTERNOON OR TONIGHT. WITH DIMINISHING FLOW BY TONIGHT ANY THUNDERSTORMS THAT DO FORM WILL BE SLOW TO MOVE. OUTSIDE OF THE PRECIPITATION EXPECT VFR CONDITIONS WITH SOME CLOUDS AROUND 10 THOUSAND FEET. FRONT CROSSES AREA BY FRIDAY...LEAVING FRI NGT/SAT DRY ATTM. NEXT FRONT COULD BRING THE POTENTIAL FOR MORE SHWRS/TSTMS TO THE REGION LATE SUNDAY OR MONDAY. && .MARINE... SUB-SCA CONDITIONS ARE EXPECTED OVER THE WATERS THROUGH THE WEEK. A WEAK TROF IS TO THE WEST OF THE WATERS KEEPING MAINLY A LIGHT SOUTHERLY WIND OVER THE WATERS. A WEAK LOW PRESSURE SYSTEM WILL MOVE ALONG THIS BOUNDARY TONIGHT AND FRIDAY. THIS WILL ALLOW THE WINDS TO BE MORE SOUTHEAST AT TIMES. AFTER THE LOW MOVES PAST FRIDAY NIGHT THE TROF WILL MOVE OFF THE COAST SATURDAY. WILL HAVE LIKELY THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER THE SOUTHERN WATERS WITH A CHANCE ACROSS THE NORTHERN WATERS.SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE WATERS FRIDAY INTO FRIDAY NIGHT. WINDS WILL BECOME MORE WEST TO NORTH OVER THE WEEKEND. FLOW VEERS TO THE SOUTH SUN...REMAINING SUB SCA AT 10-15 KT. SEAS REMAIN 2-3 FT. LOW PRESSURE LIFTS INTO THE GREAT LAKES REGION MON AS A COLD FRONT PUSHES INTO THE OH VALLEY. GRADIENT WILL STRENGTHEN SLIGHTLY OVER THE WATERS SUN NIGHT-MON...BUT REMAINS SUB-SCA. PERSISTENT SLY FLOW WILL PUSH SEAS TO 4 FT IN THE NRN WATERS...BUT ANTICIPATE SEAS TO REMAIN UNDER 5 FT. COLD FRONT CROSSES THE WATERS TUES NIGHT-WED MORNING. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...LKB/MPR LONG TERM...SAM AVIATION...JAB MARINE...JAB
Hazardous weather outlook, Jul 10, 1:41 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 141 PM EDT THU JUL 10 2014 MDZ021>025-VAZ048-049-060>091-099-100-111745- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-ACCOMACK-NORTHAMPTON VA- 141 PM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO THIS AFTERNOON THROUGH TONIGHT. ANY THUNDERSTORM HAS THE POTENTIAL TO PRODUCE BRIEF STRONG WIND GUSTS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ092>098-111745- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 141 PM EDT THU JUL 10 2014 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE SEVERE THREAT IS LIKELY TO TRANSITION TO PRIMARILY A HEAVY RAIN CONCERN LATER THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. BROWN
In the hours before
Local storm report, Jul 10, 1:44 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
144 PM EDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM LIGHTNING COROLLA 36.38N 75.83W
07/10/2014 CURRITUCK NC 911 CALL CENTER
HOUSE FIRE IN COROLLA WAS CAUSED BY LIGHTNING
1250 PM TSTM WND DMG 2 WSW ADAMS GROVE 36.68N 77.41W
07/10/2014 SOUTHAMPTON VA LAW ENFORCEMENT
TREE DOWN ON HOUSE.
0115 PM FUNNEL CLOUD CAPRON 36.71N 77.20W
07/10/2014 SOUTHAMPTON VA FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED BY LOCAL FIRE DEPT.
0125 PM TSTM WND DMG 3 E CAPRON 36.71N 77.15W
07/10/2014 SOUTHAMPTON VA TRAINED SPOTTER
TREES DOWN REPORTED BETWEEN CAPRON AND COURTLAND.
0135 PM TSTM WND GST HUNTERDALE 36.70N 76.96W
07/10/2014 E60 MPH SOUTHAMPTON VA TRAINED SPOTTER
SOME LIMBS BLOWN OFF TREES. MULTIPLE WIND GUSTS.
0136 PM HAIL FRANKLIN 36.68N 76.94W
07/10/2014 E1.00 INCH CITY OF FRANKLIN VA TRAINED SPOTTER
1 INCH HAIL AND 60 MPH WINDS REPORTED. POLICE CARS
DAMAGED BY HAIL.
&&
EVENT NUMBER AKQ1401155 AKQ1401156 AKQ1401157 AKQ1401160 AKQ1401158
AKQ1401159
WRSSpecial weather statement, Jul 10, 2:06 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
206 PM EDT THU JUL 10 2014
NCZ012>014-030>032-VAZ092-093-095>097-101900-
BERTIE-CHESAPEAKE-CHOWAN-GATES-HERTFORD-ISLE OF
WIGHT-NORFOLK/PORTSMOUTH-NORTHAMPTON-PERQUIMANS-SOUTHAMPTON-SUFFOLK-
206 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST VIRGINIA AND
NORTHEAST NORTH CAROLINA THROUGH 300 PM EDT...
AT 206 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURDETTE TO COMO TO 15
MILES WEST OF LEWISTON WOODVILLE...OR ALONG A LINE EXTENDING FROM 6
MILES NORTH OF FRANKLIN TO 7 MILES NORTHEAST OF MURFREESBORO TO 12
MILES NORTHEAST OF TARBORO...MOVING EAST AT 25 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE SAINT JOHN AROUND 215 PM
EDT...
UNION AROUND 220 PM EDT...
WINDSOR AROUND 225 PM EDT...
INDIKA AROUND 230 PM EDT...
PROCTORS CORNER AROUND 235 PM EDT...
KINGS FORK AROUND 240 PM EDT...
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3601 7722 3606 7733 3608 7733 3609 7731
3611 7724 3616 7729 3621 7738 3649 7710
3685 7697 3685 7622 3655 7633 3655 7654
3651 7649 3638 7646 3597 7687 3597 7720
GINGRICHLocal storm report, Jul 10, 2:10 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 PM EDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM LIGHTNING COROLLA 36.38N 75.83W
07/10/2014 CURRITUCK NC 911 CALL CENTER
HOUSE FIRE IN COROLLA WAS CAUSED BY LIGHTNING
1250 PM TSTM WND DMG 2 WSW ADAMS GROVE 36.68N 77.41W
07/10/2014 SOUTHAMPTON VA LAW ENFORCEMENT
TREE DOWN ON HOUSE.
0115 PM FUNNEL CLOUD CAPRON 36.71N 77.20W
07/10/2014 SOUTHAMPTON VA FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED BY LOCAL FIRE DEPT.
0115 PM TSTM WND DMG CAPRON 36.71N 77.20W
07/10/2014 SOUTHAMPTON VA TRAINED SPOTTER
SEVERAL TREES DOWN. PROPANE TANK BLOWN 100 FEET.
0125 PM TSTM WND DMG 3 E CAPRON 36.71N 77.15W
07/10/2014 SOUTHAMPTON VA TRAINED SPOTTER
TREES DOWN REPORTED BETWEEN CAPRON AND COURTLAND.
0125 PM HAIL COURTLAND 36.71N 77.06W
07/10/2014 M2.00 INCH SOUTHAMPTON VA BROADCAST MEDIA
PICTURES OF 2 INCH HAIL SEEN ON LOCAL BROADCAST MEDIA.
0135 PM TSTM WND GST HUNTERDALE 36.70N 76.96W
07/10/2014 E60 MPH SOUTHAMPTON VA TRAINED SPOTTER
SOME LIMBS BLOWN OFF TREES. MULTIPLE WIND GUSTS.
0136 PM HAIL FRANKLIN 36.68N 76.94W
07/10/2014 E1.00 INCH CITY OF FRANKLIN VA TRAINED SPOTTER
1 INCH HAIL AND 60 MPH WINDS REPORTED. POLICE CARS
DAMAGED BY HAIL.
0140 PM HAIL FRANKLIN 36.68N 76.94W
07/10/2014 E1.75 INCH CITY OF FRANKLIN VA BROADCAST MEDIA
IMAGE OF GOLFBALL SIZE HAIL ON LOCAL TV.
0141 PM TSTM WND DMG FRANKLIN 36.68N 76.94W
07/10/2014 CITY OF FRANKLIN VA TRAINED SPOTTER
2 SMALL TREES DOWN.
&&
EVENT NUMBER AKQ1401155 AKQ1401156 AKQ1401157 AKQ1401162 AKQ1401160
AKQ1401163 AKQ1401158 AKQ1401159 AKQ1401164 AKQ1401161
WRSSpecial weather statement, Jul 10, 2:19 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
219 PM EDT THU JUL 10 2014
NCZ015>017-032-102-101915-
CAMDEN-EASTERN CURRITUCK-PASQUOTANK-PERQUIMANS-WESTERN CURRITUCK-
219 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CURRITUCK...CAMDEN...
PERQUIMANS AND PASQUOTANK COUNTIES THROUGH 315 PM EDT...
AT 219 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHTOWN TO POWELLS
POINT...OR ALONG A LINE EXTENDING FROM WINFALL TO 7 MILES SOUTH OF
GRANDY...MOVING NORTHEAST AT 15 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE SPOT AROUND 225 PM EDT...
TEXAS AROUND 230 PM EDT...
JARVISBURG AROUND 235 PM EDT...
PARKVILLE AROUND 240 PM EDT...
ELIZABETH CITY STATE UNIVERSITY AROUND 245 PM EDT...
WHITEHALL SHORES AROUND 250 PM EDT...
HAZARDS INCLUDE...
PENNY SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3617 7598 3614 7600 3621 7657 3655 7617
3653 7601 3646 7601 3642 7591 3629 7587
3641 7585 3648 7591 3649 7600 3652 7599
3653 7598 3652 7589 3651 7585 3625 7577
3623 7577 3626 7585 3614 7580 3611 7583
GINGRICHSpecial weather statement, Jul 10, 2:47 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
247 PM EDT THU JUL 10 2014
VAZ091-094-095-097-098-100-101945-
CHESAPEAKE-NEWPORT
NEWS/HAMPTON-NORFOLK/PORTSMOUTH-NORTHAMPTON-VIRGINIA BEACH-YORK-
247 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...CITY OF
NEWPORT NEWS...CITY OF PORTSMOUTH...CITY OF POQUOSON...CITY OF
VIRGINIA BEACH...CITY OF HAMPTON...YORK...CITY OF CHESAPEAKE AND CITY
OF NORFOLK COUNTIES THROUGH 345 PM EDT...
AT 247 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT MONROE TO REGENT
UNIVERSITY TO HICKORY...OR ALONG A LINE EXTENDING FROM HAMPTON TO
REGENT UNIVERSITY TO 6 MILES SOUTH OF GREAT BRIDGE...MOVING EAST AT
50 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE LYNNHAVEN AROUND 255 PM
EDT...
PRINCESS ANNE AROUND 300 PM EDT...
VIRGINIA BEACH AROUND 305 PM EDT...
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3655 7635 3682 7634 3693 7637 3699 7631
3701 7634 3698 7639 3711 7643 3711 7627
3708 7626 3698 7629 3697 7633 3697 7626
3692 7609 3694 7599 3707 7597 3710 7599
3711 7594 3694 7599 3655 7587
GINGRICHSpecial weather statement, Jul 10, 2:50 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT THU JUL 10 2014
NCZ012>014-030-101945-
BERTIE-GATES-HERTFORD-NORTHAMPTON-
250 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...BERTIE...GATES
AND HERTFORD COUNTIES THROUGH 345 PM EDT...
AT 250 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM JACKSON TO RICH SQUARE TO
22 MILES SOUTHWEST OF LEWISTON WOODVILLE...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTHEAST OF GARYSBURG TO RICH SQUARE TO TARBORO...
MOVING EAST AT 30 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE RICH SQUARE AROUND 300 PM
EDT...WOODLAND AROUND 310 PM EDT...LEWISTON WOODVILLE AROUND 315 PM
EDT...AHOSKIE AROUND 330 PM EDT...AND COFIELD AROUND 345 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3596 7720 3598 7720 3601 7722 3606 7733
3608 7733 3609 7731 3611 7724 3616 7729
3619 7735 3621 7734 3641 7750 3644 7689
3620 7673 3594 7688
WRSThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:43 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Portsmouth, City of Virginia Beach | 62 min |
| Jul 9, 8:54 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 2 hr |
| Jul 9, 11:04 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews, York, City of Williamsburg | 56 min |
| Jul 10, 3:51 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 39 min |
| Jul 10, 5:07 AM EDT | Special Marine Warning | AKQ | 23 min | |
| Jul 10, 11:21 AM EDT | Special Weather Statement | AKQ | Brunswick | 54 min |
| Jul 10, 12:06 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, Sussex, City of Emporia | 54 min |
| Jul 10, 12:34 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex, City of Emporia | 41 min |
| Jul 10, 1:15 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 45 min |
| Jul 10, 1:53 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Suffolk | 52 min |
| Jul 10, 2:06 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Franklin, City of Suffolk | 54 min |
| Jul 10, 2:30 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, City of Suffolk | 3 hr |
| Jul 10, 2:34 PM EDT | Special Marine Warning | AKQ | 86 min | |
| Jul 10, 2:43 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 3 hr |
| Jul 10, 3:41 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin, City of Suffolk | 64 min |
| Jul 10, 3:47 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jul 10, 3:47 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 58 min |
| Jul 10, 5:37 PM EDT | Areal Flood Advisory | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 113 min |
| Jul 10, 7:29 PM EDT | Flood Watch | AKQ | City of Chesapeake, City of Virginia Beach | 5 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.